Alert archive / California / Wind Advisories in 2007

Wind Advisory 1, NWS Eureka, CA

October 8, 2007

NWS Eureka, CA issued this wind advisory at Oct 8, 2007, 3:07 PM PDT. It took effect at Oct 9, 2007, 8:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2007, 3:07 PM PDT (22:07 UTC)
In effect from
Oct 9, 2007, 8:00 AM PDT
Expired
Oct 9, 2007, 3:36 PM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 082207
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
307 PM PDT MON OCT 8 2007

CAZ001-003-091115-
/O.NEW.KEKA.WI.Y.0001.071009T1500Z-071010T0200Z/
REDWOOD COAST-NORTH COAST INTERIOR-
307 PM PDT MON OCT 8 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PDT TUESDAY 
FOR DEL NORTE COUNTY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT TUESDAY. 

A DEEP PACIFIC STORM MOVING INTO THE EAST PACIFIC THIS EVENING
WILL BRING A STRONG COLD FRONT TOWARDS THE COAST EARLY TUESDAY
MORNING AND ONSHORE TUESDAY NIGHT.

SOUTH WINDS WILL BEGIN TO INCREASE AHEAD OF THE STORM LATE TONIGHT
WITH LOCAL GUSTS TO 40 MPH OVER RIDGES AND AROUND THE PT SAINT
GEORGE HEADLAND. SUSTAINED WINDS OF TO 30 TO 40 MPH WITH GUSTS TO
50 MPH ARE EXPECTED BY TUESDAY MORNING. HIGHER ELEVATIONS AND
EXPOSED HEADLANDS WILL SEE WIND GUSTS UP TO 60 MPH. WINDS ARE
EXPECTED TO DECREASE TO 20 TO 30 MPH LATE TUESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

MOSES
2 follow-up statements
000 
WWUS76 KEKA 091050
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PDT TUE OCT 9 2007

CAZ001-003-100130-
/O.CON.KEKA.WI.Y.0001.071009T1500Z-071010T0200Z/
REDWOOD COAST-NORTH COAST INTERIOR-
350 AM PDT TUE OCT 9 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PDT THIS EVENING FOR DEL NORTE COUNTY...

A POWERFUL FRONTAL SYSTEM WILL MOVE ACROSS NORTHWEST CALIFORNIA
TODAY...AND PRODUCE STRONG AND GUSTY SOUTH AND SOUTHEAST WINDS.

SOUTHEASTERLY WINDS WERE HOWLING TO 40 AND 60 MPH OVER THE
EXPOSED RIDGES OF DEL NORTE COUNTY EARLY THIS MORNING. SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH ARE
EXPECTED...ESPECIALLY ALONG THE COASTAL HEADLANDS AND EXPOSED
RIDGES OF DEL NORTE COUNTY. THE HIGHEST ELEVATION RIDGES WILL
LIKELY SEE PEAK WIND GUSTS OF 60 TO 80 MPH. WINDS ARE EXPECTED
TO DECREASE SIGNIFICANTLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH OR
PEAK GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
USE EXTRA CAUTION.

$$
000 
WWUS76 KEKA 092236
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PDT TUE OCT 9 2007

...LESS WIND THIS EVENING ACROSS NORTHWEST CA...

CAZ001-003-092345-
/O.CAN.KEKA.WI.Y.0001.000000T0000Z-071010T0200Z/
REDWOOD COAST-NORTH COAST INTERIOR-
336 PM PDT TUE OCT 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND
ADVISORY. 

THE MAIN SURFACE LOW ASSOCIATED WITH A SLOW MOVING COLD FRONT
WILL CONTINUE TO MOVE NORTH AWAY FROM CALIFORNIA. GUSTY SOUTHERLY
WINDS 15 TO 25 MPH WILL REMAIN ACROSS COASTAL AREAS OF DEL NORTE
AND HUMBOLDT COUNTIES INTO THIS EVENING...WITH AN ISOLATED GUST
NEAR 40 MPH POSSIBLE ACROSS THE COASTAL HEADLANDS OF DEL NORTE
COUNTY. THE WINDS WILL DECREASE EARLY TONIGHT ONCE THE FRONT MOVES
THROUGH THE AREA.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 5:45 AM PDT, 9 hours 22 minutes earlier.

Area forecast discussion, Oct 8, 5:45 AM PDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
545 AM PDT MON OCT 8 2007

.SYNOPSIS...
A POWERFUL STORM OVER THE NE PACIFIC...WILL BRING STRONG WINDS AND
LOCALLY HEAVY RAIN TO NORTHWEST CALIFORNIA ON TUESDAY. HIGH PRESSURE
WILL BRIEFLY REBUILD OVER THE AREA ON WEDNESDAY...THEN ANOTHER COLD
FRONT WILL APPROACH ON THURSDAY AND BRING A CHANCE OF RAIN BY FRIDAY.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWED A LOW PRESSURE SYSTEM
DEVELOPING ALONG 40N AND WEST OF 140W. THE OFFSHORE LOW WILL
SPIN-UP TODAY THROUGH TONIGHT. SURFACE FRONTAL BAND WILL APPROACH
THE NORTH COAST ON TUESDAY AND MOVE ASHORE TUESDAY AFTERNOON...AND
INLAND BY TUESDAY EVENING. STRONG AND GUSTY SOUTHEAST WINDS...AND
PERHAPS HEAVY RAIN IS EXPECTED. GFS AND NAM12 TIMING WERE SIMILAR
...WITH THE GFS SLIGHTLY FASTER. THERE SHOULD BE A NARROW RIBBON
OF STRONG SOUTH WINDS IN ADVANCE OF THE FRONT...AND A WARM UP FOR
THE REDWOOD COAST BEFORE THE RAIN ARRIVES. SUSPECT TEMPERATURES
WILL WARM UP THROUGH THE TONIGHT/EARLY TUESDAY MORNING ALONG THE
REDWOOD AND OVER THE RIDGES. DRY SOUTHEAST FLOW WILL DEVELOP TONIGHT
AND PROBABLY INTO EARLY MORNING TUESDAY AS THE LOW DEEPENS OUTSIDE
130W. GFS AND NAM12 HAD 50-70KTS ON THE 850MB SURFACE FROM 12Z-18Z
TUE...AND USUALLY THAT IS A PRETTY GOOD INDICATOR OF GUSTS TO 70-80
MPH OVER THE RIDGES OF HUMBOLDT AND DEL NORTE COUNTIES. THE STRONG
WINDS APPEAR TO REMAIN ALOFT...AND WILL HOLD OFF ON ISSUING A WIND
ADVISORY OR A WARNING AT THIS TIME. THERE PROBABLY WILL BE A FEW
GUSTS TO 50 MPH OVER THE COASTAL HEADLANDS...AROUND PT ST GEORGE AND
TRINIDAD HEAD. THE INCOMING FRONT WAS ENTRAINING MOISTURE FROM THE
SUBTROPIC WITH PWATS ESTIMATES OF 1-2 INCHES. FRONTAL BAND WILL
LIKELY BRING A PERIOD OF HEAVY RAIN TO THE COASTAL MOUNTAINS IN THE
AFTERNOON/EARLY EVENING ON TUESDAY. RAIN TOTALS COULD BE AROUND TWO
INCHES IN 12 HOURS IN THE MOUNTAINS...WITH 12-18 HOUR TOTALS UNDER
AN INCH IN THE COASTAL PLAIN.

AN UPPER LEVEL SHORTWAVE TROF WILL MOVE THROUGH ON WEDNESDAY
MORNING. WITH INSTABILITY DEVELOPING TUESDAY NIGHT...HAVE ADDED
ISOLD TSTMS OVER THE COASTAL WATERS AND NEARBY COASTLINE FOR TUESDAY
EVENING. WEDNESDAY WILL MOST LIKELY BE MOSTLY DRY AS A RIDGE BUILDS
BEHIND THE UPPER TROUGH.

ANOTHER UPPER LEVEL TROUGH WILL APPROACH ON THU AND BRING A
CHANCE OF RAIN THROUGH FRIDAY. LATEST GFS AND ECMWF WERE GOOD
AGREEMENT ON THIS NEXT TROUGH EXIT OUT OF THE AREA ON SAT...WITH A
RIDGE BUILDING ON SAT. GFS SHOWS ANOTHER SHORT-WAVE TROUGH FOR SUN.

DJB

&&

.AVIATION...STRATUS OVER THE COASTAL PLAIN HAS GIVEN WAY TO DRIER
OFF SHORE FLOW LEADING TO UNEXPECTED PARTLY CLOUDY SKIES AND
IMPROVED VISIBILITY FOR BOTH KCEC AND KACV. AS THE OFFSHORE FLOW
WEAKENS TOWARD SUNRISE PATCHY STRATUS AND FOG WILL LIKELY CONTINUE
TO MOVE IN AND OUT OF THE COASTAL TAF SITES. AS THE INCREASING
SOUTHERLY WINDS OF THE APPROACHING TROUGH CONSUME/LIFT/MIX OUT LOW
CLOUDS BY MID/LATE MORNING OPENING UP TO VFR BUT INCREASING MID
CLOUDS MONDAY. SW WINDS INCREASING TO 25 TO 35 KT BTWN 5-10 KFT BY
MONDAY AFTN. NORDQUIST

&&

.MARINE...THE OCEAN WAS BEGINNING TO WAKE FROM THE EARLIER NAP OF
YESTERDAY AFTERNOON...GENERALLY 5-7 FT AT 11 TO 12 SECONDS WITH
WINDS CONTINUING LGT. SEAS ARE EXPECTED TO BEGIN TO PICKUP BY LATE
MONDAY AS A POWERFUL LOW PRESSURE SYSTEM APPROACHES THE COAST NORTH
OF THE AREA. AS THE LOW PASSES NW OF THE WATERS LATE MON THRU TUE.
GALE FORCE SOUTH WINDS WILL CROSS COASTAL WATERS MOUNTING SW-NW
SWELL THROUGH THE DAY TUESDAY GENERATING HAZARDOUS SEA CONDITIONS.
SIGNIFICANT WAVE HEIGHTS WILL REACH 14-18 FT IN THE COASTAL WATERS
TUESDAY...HIGHEST OVER THE NORTHERN WATERS WITH DOMINANT PERIODS
AROUND 11 SECONDS. THIS TRANSLATES TO VERY STEEP WAVE FRONTS AND
NAVIGATING THESE CONDITIONS IS NOT ADVISED TUESDAY. SEAS TO DROP
BELOW 10 FT BY THU AFTN AND SHOULD CONTINUE TO DIMINISH THROUGH
NEXT WEEKEND. NORDQUIST

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING PT ST GEORGE TO CAPE
MENDOCINO OUT TO 60NM. SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT
ARENA OUT TO 60NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO ARENA OUT
TO 60NM.

&&

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.